Monday July 28th 2014

What is Spice withdrawal?

Spice is a designer drug that is a synthetic form of cannabis, or marijuana. Although it was once believed to be a legal and “safe” alternative to marijuana, studies have recently shown that this may not be the case. Synthetic cannabis dangers include heart problems, vivid hallucinations, and even death.  In fact, physical Spice dependence can be dangerous and cause withdrawal syndrome in some users. Plus, Spice can be addictive.

So what happens during withdrawal from Spice? We review here. And invite your questions about getting Spice addiction help at the end.

What is Spice Withdrawal Syndrome?

Spice withdrawal syndrome refers to a set of physical symptoms that a person experiences after they quit using Spice, a synthetic cannabis. When a person becomes physically dependent on Spice, their brain alters some of its functions to adjust for the effects of the drug and maintain homeostasis. Once the drug is no longer available, the brain still functions at this adjusted level, which can cause the physical and psychological symptoms that some experience.

What is withdrawal From Spice like?

Because it is a synthetic cannabis, withdrawal from Spice is very similar to withdrawal from cannabis, or marijuana. Individuals experiencing Spice withdrawal may feel very anxious and suffer from gastrointestinal problems. However, the manifestation of Spice withdrawal symptoms typically depends on the frequency of use. Some users may not experience withdrawal symptoms from Spice at all.

What does Spice withdrawal feel like?

Withdrawal from Spice feels like intense anxiety. The first symptoms will usually include an intense craving for the drug and irritability. Other symptoms include anxiety, elevated blood pressure, insomnia, nightmares, headaches, trembling, sweating, and nausea. Depending on the severity of the physical addiction, these symptoms can last anywhere from a few days to a few weeks, although they are usually the worst a few days after last use and begin to subside after this peak.

What helps Spice withdrawal?

One of the best ways to minimize Spice withdrawal symptoms is by tapering usage, or gradually reducing the amount taken each day. This allows a person’s body to get used to functioning without the drug slowly, and does not cause a shock to the system.

Individuals that are trying to quit using Spice on their own can minimize withdrawal symptoms and reduce the chances of a relapse. For instance, staying occupied with activities that don’t involve using the drug can help keep your mind off of it. It may also help to talk to a trusted friend or family member about what you’re going through, so they can be there to help you through strong cravings. Over-the-counter medications can also be used to help relieve some Spice withdrawal symptoms.

Although it’s usually not necessary, individuals withdrawing from Spice may also want to consider doing so under medical supervision. Drug detox centers allow allow individuals to withdraw and detox from drugs like Spice. The qualified professionals in detox facilities are able to help individuals deal with their physical withdrawal symptoms and work through craving. Doctors can also prescribe short acting benzodiazepines in cases of extreme anxiety, or antidepressants for those with underlying mood disorder issues. Seek professional help anytime you have a history of mental health disorders and want to get off Spice.

Questions About Spice withdrawal

It can be frustrating and scary to go through Spice withdrawal. We’re here to help answer any questions you may have and try to help you through this ordeal. If you’re looking for a little advice or just want to share your own experience, don’t hesitate to leave a comment below. We’ll get back to you as soon as we can.

Reference Sources: FBI – Synthetic Marijuana
Spice (Synthetic Marijuana) | National Institute on Drug Abuse
NCBI: Withdrawal Phenomena and Dependence Syndrome After the Consumption of “Spice Gold”

Photo credit: Department of Justice

Leave a Reply

6 Responses to “What is Spice withdrawal?
joshua allen
6:33 pm February 18th, 2014

hello i have stopped smoking spice for a week now on my own and i know for a fact that i wont touch i agian no matter how bad i fell will it ever stop. anyway im writing about my friend who is weak mentally.she has only stopped for one day going on two STRAIGHT OUT INSANITY.what should i do .extreme aggression despair all the evil emotion should i call the police

4:31 pm February 19th, 2014

Hello Joshua. Can you get in touch with a psychiatrist or psychologist? Alternatively, consider checking into a detox clinic. The hallucinogenic properties of Spice are very real, and you may benefit from medical attention and symptomatic treatment.

thatgirl
2:53 am March 27th, 2014

I just found out I am pregnant. Probably not even 3 weeks. I’ve been smoking for two years now. I need to stop. Was smoking everyday for two years basically. I’ve began to cut down. Only hitting it when I need too. I start getting the small with drawl symptoms just a few hours after last hit. Sweating. Naseua, etc. If I don’t get a hit in three hours I will begin to puke and puke. I get pale/green. Will drink water but it will come back up every time. During this my stomach kills me I feel as if I will pass out or seizure. I want to stop I need to for our baby. What are some things to help get me through the with drawls safely without harming baby. Please help with real answers!!!! I’m so worried.

Kaycee
1:20 pm June 26th, 2014

How long does the withdrawal symptoms from Spice last? I’ve been off of it for four days and I’m still throwing up. I’m staying hydrated I just want to know when it’s gonna quit.

Ivana @ Addiction Blog
7:23 am June 27th, 2014

Hi Kaycee. It’s a good thing you are drinking lots of fluids. Your appetite is probably low during this period and even the thought of grabbing a bite might cause nausea. That’s because your body became accustomed to spice, and is now reacting to the drug leaving your system. How long will it all last? I can’t say exactly, but medical experts say spice withdrawal lasts anywhere from one week up to several weeks. It depends on your age, weight, how heavy of a user you were, your metabolism, etc. You started walking the road towards sobriety, so hang in there!

Chris
12:09 pm July 3rd, 2014

I smoked spice about 3 or 4 years ago. It was available everywhere, head shops, convenience stores, gas stations etc I smoked this shit called colorado chronic. It was great. Worked just like weed, was legal, and didn’t experience withdrawals. I was a stoner at the time but now I’m in some legal trouble so had to quit everything. So I looked around for spice. Banned. Then found that colorado chronic stuff at the same store I found it b4. I was so happy. It worked the same as it originally did. I thought I was set. Then a couple weeks later I turn on the news…that store was selling it illegally and the DEA busted the store, seized the building, guns, spice, bath salts whatever the hell they had in there. So presently I started looking around online and found the spice that’s available to us that I’m sure all of us here have smoked b4. I placed my first order on that site. I ordered this stuff called bizarro. It arrived 2 days later. Looked like the original spice packaging that I knew I few years ago. “Not for human consumption” blah blah. Took a hit. Baked. Ordered 15g bag. So far I’ve smoked 75g of all different spices from that site in the last month. Yes I experienced the waking up in the middle of the night to smoke or I couldn’t sleep. Wake and baked or I felt like fucking shit. I’ve been out of spice for 3 days
now and have been withdrawing like a bitch. I’ve used Rock, meth, heroin, Molly I’ve done it all and I’ll tell u this is the most fucked up drug I’ve ever done in my life. I’ve never experienced a withdrawal like this in my life. I’m a changed person. I can’t live with out it seems. My body’s sweating, I’ve been puking, I lost 10 pounds in the last week, and haven’t eaten in the last 4 days. Last night my withdrawal got so bad my heart started beating rapidly faster And faster. There’s discoloration in my skin. My chest started to hurt. My face, hands, and feet started tingling then went numb. I couldn’t breathe. I was admitted into the emergency room last night due to drug withdrawal from this shit. This is the worst experience of my life. I’m scared s**tless. I feel like I have no control of my body anymore. I can’t eat and if I do I puke. All I can keep in my body is this nasty shit. I’m hocking up black mucus. And my breathing sucks. I feel like I lost control of my life. I just got released from the hospital a couple hours ago. Up all night because I don’t have any spice just browsing the internet for help. I may go back to the hospital today because symptoms are coming back. But the spice is being delivered today. I’m stuck. I wanna flush the s**t down the toilet but don’t know if I can. If u have gotten thru this piece of s**t addiction what are some affective tips?

Leave a Reply